MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B456
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a gynecological procedure on an unknown dateand suture was used.While using stratafix, got frayed/tear off.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H 6.Investigation findings: c22 ¿ photo evaluation.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.What tissue was being sutured when the event occurred? vaginal vault.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no.Was surgery delayed due to the reported event? yes.If yes, number of minutes: few minutes.Action taken when event occurred? used another suture.Was procedure successfully completed? yes.Were fragments generated? yes.Patient status/ outcome / consequences: no.The following information was requested, but unavailable: if yes, were they removed easily without additional intervention? unknown.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.Photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a closed foil labeled as sxpp1b456 product code, lot number 104s6s, expiration date 2026-31-10.A second image shows a suture used on the patient.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 9IN USP2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24147096
Report Number2210968-2026-00834
Device Sequence Number8887831
Product Code NEW
UDI-Device Identifier10705031240872
UDI-Public(01)10705031240872(17)261031(10)104S6S
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B456
Device Lot Number104S6S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Initial Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown